Virginia, 2016Damaging Winds in Virginia, July 8, 2016
July 8, 2016 · NWS RNK · 18 events in 13 counties and zones
A strong upper level disturbance pushed across the central Appalachians, triggering an organized line of severe thunderstorms. Strong daytime heating ahead of an approaching cold front supported afternoon temperatures in the upper 80s and the low 90s.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $339,000
- Crop damage
- None recorded
- Events
- 18
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong upper level disturbance pushed across the central Appalachians, triggering an organized line of severe thunderstorms. Strong daytime heating ahead of an approaching cold front supported afternoon temperatures in the upper 80s and the low 90s. CAPE values approached 2500 J/Kg, while mid level winds were observed in the 30 to 40 knot range.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before the first event at Jul 8, 1:12 PM EST, 1 hour 40 minutes earlier.
Area forecast discussion, Jul 8, 1:12 PM EST, 1 hour 40 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
212 PM EDT FRI JUL 8 2016
.SYNOPSIS...
Low pressure crossing the Great Lakes will push a cold front into
the Ohio Valley today, then closer to the mid Atlantic region on
Saturday. This front will remain in the area through Tuesday.
High pressure stays over the Gulf of Mexico through the end of
the weekend, with another high building over the northeast United
States on Monday and Tuesday.
&&
.NEAR TERM /THROUGH TONIGHT/...
As of 130 PM EDT Friday...
Modified temperatures with latest model trends for this afternoon.
Adjusted pops to match up MCV and associated convective cluster
and timing of move southeast across region this afternoon into
tonight. Added the mention of gusty winds and heavy downpours to
this afternoon forecast. more later this afternoon...
As of 921 AM EDT Friday...
Made some minor adjustments to temperatures for late morning into
this afternoon shaping toward sfc obs, its trends and lamp
guidance. Raised High temperatures up a few degrees in the west.
Adjusted pops towards latest WSR-88d trends and used a blend of
HRRR and RNK WRF ARW. More changes later this morning.
As of 430 AM EDT Friday...
Satellite pictures showed much of the mid and high clouds exiting
the region to the east as a vorticity maximum moved off the North
Carolina coast. Next short wave upstream was in the mid
Mississippi Valley. RAP guidance and HRRR bring this feature into
the western county warning area this afternoon. Another lifting
mechanism today will be the approach of a cold front into the Ohio
Valley. Bufkit forecasts indicated 30 to 40 knot winds just above
850MB today with convective available potential energy as high as
2500 J/KG in locations that get good heating today. 00Z and most
other short term guidance had numerous different solutions of
where and when there would be precipitation today. Overall trends
place the highest probability of precipitation over this mountains
this afternoon and evening.
Expecting gusty winds today as mixing bring stronger winds down to
the surface. West component of the wind will also result in some
downsloping in the east which will add warming to the surface
temperatures. MAV guidance was used as a start for maximum
temperatures today. Models have been preforming well with lows in
this air mass so followed close to guidance for tonight.
&&
.SHORT TERM /SATURDAY THROUGH MONDAY/...
As of 200 PM EDT Friday...
Main wave will pushing east by Saturday morning with models showing
some convection possible in the nw flow behind it southwest VA into
the NC mountains during the day. Will focus chance pops here with
slight chance along western slopes of WV with little/no threat
elsewhere.
Mainly dry as we head into Saturday night-Sunday with temperatures
sliding back to normal. We are looking at another shortwave entering
the area Monday with the 00z ECM more robust than the GFS/NAM and
faster. Could be active Monday if the ECMWF is right. Still decent
support and signals in all models to have 30-45 pops Monday.
&&
.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
As of 120 PM EDT Friday...
Keeping close to a blend of previous forecast and trend warmer as
models favoring northward flavor for 5h pattern and frontal
boundary. Looks like a decent wave moves across Monday night into
Tuesday with 00z ECMWF more progressive with the upper flow and
slower than the 12z GFS. Keeping pops chance range with 30-45 range.
Variation on track of the low and any convective system is still
questionable.
Once this passes, the upper pattern stays similar with main track of
systems from the Northern Rockies to the Great Lakes. Any sharper
trough or mesoscale convective system could see to the area getting
chance of storms each day through Thursday-Friday, but models are
not in good agreement so will nudge pops higher during the day and
less at night after Tuesday. The 12z GFS still favors 5h heights
lower than the 00z ECMWF by the end of the week. Nonetheless expect
typical mid July weather.
&&
.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
As of 145 PM EDT Friday...
MCV and associated convective cluster will drop southeast across
southwest Virginia and northwest North Carolina this afternoon
into tonight. Scattered MVFR/isolated IFR showers and
thunderstorms will develop and move eastward across our region
this afternoon into tonight. Any of the stronger showers and
thunderstorms may have locally heavy rains and wind gusts up to 40
knots. Outside of convection, westerly winds may gust up to 25
knots this afternoon into this evening. Convection and winds will
diminish this evening into tonight. Isolated mvfr showers or
thunderstorms may be possible in the west on Saturday.
Medium confidence on ceilings,visibilities and winds during the
taf period.
Extended aviation discussion...
Convection should be on the decrease Saturday night into
Sunday as the shortwave track and associated frontal
boundary/baroclinic zone shift to our south. Still potential for
some isolated to scattered pop-up convection with diurnal heating,
but main threat should shift into the Southeast states over the
weekend. Frontal boundary will drift back north early next week
with increasing threat for convection at that time. Mostly VFR
conditions expected for the weekend outside of late night/early
morning fog and MVFR cigs in areas of scattered
showers/thunderstorms during the afternoons/evenings. Given a
change from W-NW flow aloft to SW flow aloft and weak
dynamics/flow aloft, a pattern of more diurnal/mountain convection
seems more favorable.
&&
.HYDROLOGY...
Mesoscale convective system to move into portions of SE WV into
far SW VA this afternoon with rainfall rates of 2-3 inches per
hour possible. Orientation of the convection should be more north
to south than east to west, limiting training but given lower FFG
guidance and wet antecedent conditions will hoist a flash flood
watch for SE WV into Tazewell County VA til midnight. Potential
exists for this to be expanded further if conditions warrant,
especially southward over the rest of SW VA west of I-77 into the
NC mountains.
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...Flash Flood Watch until midnight EDT tonight for VAZ007.
NC...None.
WV...Flash Flood Watch until midnight EDT tonight for WVZ042>044-
507-508.
&&
SYNOPSIS...AMS
NEAR TERM...AMS/KK
SHORT TERM...WP
LONG TERM...WP
AVIATION...AMS/KK
HYDROLOGY...AMS/WPHazardous weather outlook, Jul 8, 4:10 AM EST, 10 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
510 AM EDT FRI JUL 8 2016
NCZ004>006-020-VAZ033-034-043>047-058-059-091000-
STOKES-ROCKINGHAM-CASWELL-YADKIN-FRANKLIN-BEDFORD-HENRY-PITTSYLVANIA-
CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-
510 AM EDT FRI JUL 8 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA AND WEST CENTRAL VIRGINIA.
.DAY ONE...TODAY AND TONIGHT.
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING. THE PRIMARY THREAT IS DAMAGING WINDS.
LOCALLY HEAVY RAIN IS LIKELY WITH ANY OF THE STRONGER STORMS.
TEMPERATURES WILL BE HOT THIS AFTERNOON WITH HEAT INDEX VALUES REACHING
AROUND 100 DEGREES.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NCZ001>003-018-019-VAZ007-009>020-022>024-032-035-WVZ042>044-507-508-
091000-
ASHE-ALLEGHANY NC-SURRY-WATAUGA-WILKES-TAZEWELL-SMYTH-BLAND-GILES-
WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-
BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-AMHERST-MERCER-SUMMERS-
MONROE-EASTERN GREENBRIER-WESTERN GREENBRIER-
510 AM EDT FRI JUL 8 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTHWEST
VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA.
.DAY ONE...TODAY AND TONIGHT.
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING. THE PRIMARY THREAT IS DAMAGING WINDS.
LOCALLY HEAVY RAIN IS LIKELY WITH ANY OF THE STRONGER STORMS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 8, 2:17 PM EST, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
317 PM EDT FRI JUL 8 2016
WVZ042-043-082000-
SUMMERS-MERCER-
317 PM EDT FRI JUL 8 2016
...A STRONG THUNDERSTORM WILL AFFECT
SOUTHWESTERN SUMMERS AND MERCER COUNTIES...
AT 317 PM EDT...A STRONG THUNDERSTORM WAS NEAR NORTHFORK...MOVING
EAST AT 45 MPH.
WIND GUSTS UP TO 50 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
PRINCETON...
ATHENS...
MATOAKA...
PIPESTEM...
AND CAMP CREEK.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3742 8131 3741 8129 3742 8128 3746 8131
3747 8128 3750 8126 3751 8121 3758 8119
3760 8114 3759 8109 3761 8106 3762 8083
3734 8090 3732 8135 3734 8136
TIME...MOT...LOC 1917Z 269DEG 40KT 3747 8144
WPSpecial weather statement, Jul 8, 2:42 PM EST, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
342 PM EDT FRI JUL 8 2016
NCZ004-005-082015-
ROCKINGHAM-STOKES-
342 PM EDT FRI JUL 8 2016
...A STRONG THUNDERSTORM WILL AFFECT
EASTERN STOKES AND NORTHWESTERN ROCKINGHAM COUNTIES...
AT 341 PM EDT...A STRONG THUNDERSTORM WAS OVER HANGING ROCK STATE
PARK...MOVING EAST AT 20 MPH.
HEAVY RAINFALL...WIND GUSTS UP TO 50 MPH...FREQUENT LIGHTNING...AND
HALF INCH HAIL ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MAYODAN...
MADISON...
WALNUT COVE...
STONEVILLE...
AND DANBURY.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
IF YOU ARE ON OR NEAR BELEWS LAKE...GET OUT OF THE WATER AND MOVE
INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO
15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...
YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER
NOW. DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.
LAT...LON 3640 8035 3653 8027 3654 8003 3652 7985
3626 8003 3626 8004
TIME...MOT...LOC 1941Z 285DEG 19KT 3642 8027
JJMSpecial weather statement, Jul 8, 2:51 PM EST, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
351 PM EDT FRI JUL 8 2016
WVZ042>044-507-508-082015-
EASTERN GREENBRIER-SUMMERS-WESTERN GREENBRIER-MERCER-MONROE-
351 PM EDT FRI JUL 8 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT
SUMMERS...SOUTHWESTERN GREENBRIER...NORTH CENTRAL MERCER AND
NORTHWESTERN MONROE COUNTIES...
AT 351 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR PINEY VIEW TO FLAT TOP...AND MOVING EAST AT 45
MPH.
WIND GUSTS OF 50 TO 55 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
HINTON...
RAINELLE...
ALDERSON...
RUPERT...
AND SANDSTONE.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3799 8048 3757 8063 3754 8120 3758 8119
3760 8108 3761 8106 3764 8107 3769 8098
3772 8097 3770 8091 3767 8090 3768 8088
3773 8090 3774 8092 3777 8089 3782 8094
3787 8081 3787 8075 3795 8081 3797 8078
TIME...MOT...LOC 1951Z 273DEG 39KT 3788 8109 3757 8113
WPThunderstorm Wind, Tazewell
- When
- July 8, 2:52 PM EST
- Where
- Tazewell County, 1.09 mi E of Yards
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- 911 Call Center
- Coordinates
- 37.278, -81.300
Two power poles were blown down by thunderstorm winds along Angel Lane.
Thunderstorm Wind, Giles
- When
- July 8, 3:15 PM EST
- Where
- Giles County, 0.22 mi S of Peterstown
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- Broadcast Media
- Coordinates
- 37.397, -80.820
A large tree was blown down by strong thunderstorm winds.
Thunderstorm Wind, Craig
- When
- July 8, 3:45 PM EST to 4:00 PM EST
- Where
- Craig County, 2.82 mi NNE of Craig Spgs to 2.53 mi SSE of Pine Top
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $30,000
- Reported by
- 911 Call Center
- Coordinates
- 37.519, -80.263
Numerous trees were blown down by thunderstorm winds across Craig County with many power outages reported.
Thunderstorm Wind, Roanoke
- When
- July 8, 4:05 PM EST
- Where
- Roanoke County, 1.79 mi ESE of Singer
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Trained Spotter
- Coordinates
- 37.220, -80.140
Multiple large trees were blown down by thunderstorm winds near the intersection of Maggie Lane and Poor Mountain Road.
Thunderstorm Wind, Roanoke
- When
- July 8, 4:05 PM EST to 4:20 PM EST
- Where
- Roanoke County, Catawba to 1.1 mi E of Lindenwood
- Measured
- 52 kt (60 mph) measured gust
- Property damage
- $50,000
- Reported by
- Emergency Manager
- Coordinates
- 37.380, -80.120
A line of severe thunderstorms passed across Roanoke County, resulting in numerous trees and large tree limbs being blown down. A 60 mph wind gust was measured at Roanoke-Blacksburg Regional Airport at 5:08 pm EDT.
Thunderstorm Wind, Botetourt
- When
- July 8, 4:07 PM EST to 4:20 PM EST
- Where
- Botetourt County, Daleville to Blue Ridge
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Emergency Manager
- Coordinates
- 37.420, -79.920
Numerous trees were blown down by thunderstorm winds throughout the communities of Daleville, Troutville and Blue Ridge.
Thunderstorm Wind, Floyd
- When
- July 8, 4:14 PM EST to 4:15 PM EST
- Where
- Floyd County, 4.72 mi NE of Pizarro to 5.28 mi ENE of Pizarro
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 36.970, -80.151
One tree was blown down by thunderstorm winds on Franklin Pike, while another was blown down on Cypress Road Southeast.
Thunderstorm Wind, Bedford
- When
- July 8, 4:20 PM EST
- Where
- Bedford County, 1.11 mi SSW of Stewartsville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- Amateur Radio
- Coordinates
- 37.256, -79.811
One tree that was two feet in diameter was blown down by thunderstorm winds, blocking part of Turner Branch Road.
Thunderstorm Wind, Carroll
- When
- July 8, 4:20 PM EST
- Where
- Carroll County, 0.72 mi N of Hillsville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- Law Enforcement
- Coordinates
- 36.780, -80.731
Thunderstorm winds blew down a tree in the northern portion of the community of Hillsville.
Thunderstorm Wind, Carroll
- When
- July 8, 4:30 PM EST
- Where
- Carroll County, 0.61 mi NW of Gladesboro
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- 911 Call Center
- Coordinates
- 36.725, -80.659
One tree was blown down by thunderstorm winds on Little Snake Creek Road.
Thunderstorm Wind, Franklin
- When
- July 8, 4:30 PM EST to 4:44 PM EST
- Where
- Franklin County, 2.31 mi ESE of Boones Mill to 0.88 mi NE of Snow Creek
- Measured
- 58 kt (67 mph) estimated gust
- Property damage
- $100,000
- Reported by
- 911 Call Center
- Coordinates
- 37.110, -79.930
Numerous trees were blown down across Franklin County, including in the communities of Boones Mill and Rocky Mount. Outside the community of Snydorsville, thunderstorm winds blew off the roof of a barn and toppled multiple sheds and outbuildings.
Thunderstorm Wind, Henry
- When
- July 8, 4:35 PM EST to 5:13 PM EST
- Where
- Henry County, 1.2 mi SW of Philpott to 3.13 mi NE of Aiken Summit
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $100,000
- Reported by
- Law Enforcement
- Coordinates
- 36.766, -80.013
Thunderstorm winds caused widespread wind damage across Henry County from the communities of Bassett through Axton. One tree fell onto a home on Friendly Church Road.
Thunderstorm Wind, Pittsylvania
- When
- July 8, 4:50 PM EST
- Where
- Pittsylvania County, 0.76 mi SW of Ajax
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 36.964, -79.581
A large tree was blown down by thunderstorm winds onto a fence.
Thunderstorm Wind, Henry
- When
- July 8, 4:55 PM EST
- Where
- Henry County, 0.34 mi SW of Axton to 1.28 mi SE of Axton
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 36.666, -79.724
Multiple trees were blown down by strong thunderstorm winds in the community of Axton.
Thunderstorm Wind, Pittsylvania
- When
- July 8, 5:00 PM EST
- Where
- Pittsylvania County, 0.82 mi N of Chatham to 1.26 mi SE of Chatham
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Public
- Coordinates
- 36.832, -79.401
Several large trees were blown down in the community of Chatham.
Thunderstorm Wind, Pittsylvania
- When
- July 8, 5:05 PM EST
- Where
- Pittsylvania County, 0.71 mi S of Hurt
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Public
- Coordinates
- 37.070, -79.282
Two trees and numerous large branches were blown down by thunderstorm winds.
Thunderstorm Wind, Danville (C)
- When
- July 8, 5:27 PM EST
- Where
- Danville (C) County, 1.36 mi SW of Danville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- Public
- Coordinates
- 36.579, -79.410
A tree was blown down by thunderstorm winds along West Main Street in the City of Danville.
Thunderstorm Wind, Halifax
- When
- July 8, 5:45 PM EST
- Where
- Halifax County, 0.36 mi NW of South Boston to 0.19 mi E of South Boston
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Broadcast Media
- Coordinates
- 36.703, -78.905
Several large tree limbs were blown down by thunderstorm winds.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Tennessee, July 8 to 9, 20163 deaths · 1.5 in hail · 39 events
- Hail and Damaging Winds in Tennessee, July 8, 2016$368,000 · 1.75 in hail · 125 events
- Hail and Damaging Winds in Michigan, July 8, 2016$4.4 million · 3 in hail · 26 events
- Flash Flooding in New York, July 8, 2016$5.0 million · 2 events
- Hail and Damaging Winds in North Carolina, July 8, 20161 injured · $580,000 · 60 kt wind · 14 events
- Hail and Damaging Winds in North Carolina, July 8, 2016$177,000 · 1.75 in hail · 36 events
- Damaging Winds in Georgia, July 8 to 9, 2016$141,000 · 60 kt wind · 17 events
- Damaging Winds in Indiana, July 8, 2016$130,000 · 52 kt wind · 18 events
- Flash Flooding and Flood in Kentucky, July 8, 2016$114,000 · 56 kt wind · 18 events
- Hail and Damaging Winds in North Carolina, July 8, 2016$81,000 · 1 in hail · 21 events
- Flash Flooding and Flooding in Kentucky, July 8, 2016$60,000 · 55 kt wind · 19 events
- Tornado and Hail in Michigan, July 8, 2016$30,000 · EF0 · 33 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 650722, 650723, 650733, 650734, 650739, 650732, 650740, 650725, 650727, 650726, 650908, 650911, 650728, 650729, 650909, 650730, 650731, 650926.